Likelihood-based inference for regular functions with fractional polynomial approximations

John Geweke, L Petrella

Research output: Contribution to journalArticleAcademicpeer-review

2 Citations (Scopus)


This paper shows that regular fractional polynomials can approximate regular cost, production and utility functions and their first two derivatives on closed compact subsets of the strictly positive orthant of Euclidean space arbitrarily well. These functions therefore can provide reliable approximations to demand functions and other economically relevant characteristics of tastes and technology. Using canonical cost function data, it shows that full Bayesian inference for these approximations can be implemented using standard Markov chain Monte Carlo methods.
Original languageEnglish
Pages (from-to)22-30
Number of pages9
JournalJournal of Econometrics
Issue number1
Publication statusPublished - 2014


Dive into the research topics of 'Likelihood-based inference for regular functions with fractional polynomial approximations'. Together they form a unique fingerprint.

Cite this